Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 88, NWS New Orleans, LA

August 1, 2002Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 1, 2002, 7:02 PM CDT for Iberville Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2002, 7:02 PM CDT (00:02 UTC)
Expired
Aug 1, 2002, 7:45 PM CDT
In force
43 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Iberville Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2002-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2002-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
869 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS54 KLIX 020002
SVRNEW
LAC047-020045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 PM CDT THU AUG 1 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PLAQUEMINE

* UNTIL 745 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM JUST NORTH OF PLAQUEMINE MOVING SOUTH SOUTHWEST 
AT 20 MPH.

THE COMUUNITIES OF PALQUEMINE AND WHITE CASTLE ARE IN THE PATH OF 
THIS STORM.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:40 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 1, 2:40 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CDT THU AUG 1 2002

MAIN FORECAST PROBLEMS IN THE SHORT TERM WILL BE HOW MUCH AND HOW
FAST THINGS WILL DRY OUT AND HEAT UP. IN THE LONG TERM...THE MODELS
ARE SHOWING SOME POTENTIAL FOR TROPICAL DEVELOPMENT IN THE NORTHEAST
GULF OF MEXICO OVER THE WEEKEND WHICH COULD BRING A HEAVY THREAT TO
THE CENTRAL GULF COAST REGION SUNDAY INTO EARLY NEXT WEEK.

A THICK CLOUD CANOPY FROM A DYING MCS KEPT MUCH OF THE FORECAST AREA
IN A RELATIVELY COOL AND STABLE REGIME THUS FAR TODAY. GREATER
INSTABILITY AND SURFACE MOISTURE FLUX CONVERGENCE ARE FUELING
SCATTERED TO NUMEROUS STRONG THUNDERSTORMS ALONG THE LA COAST WITH
ISOLATED CONVECTION DEVELOPING IN SOUTHWEST MS INTO EAST CENTRAL LA.
WILL CARRY A LOW CHANCE OF SHOWERS AND THUNDERSTORMS CARRYING OVER
INTO THE EVENING HOURS TONIGHT.

ON FRIDAY...WEAK UPPER DISTURBANCES MAY MOVE ACROSS THE FORECAST
AREA FROM THE NORTHEAST AROUND THE UPPER HIGH EXTENDING FROM THE
SOUTHERN ROCKIES INTO THE LOWER OH VALLEY. THE ETA AND NGM ADVERTISE
MUCH LOWER POPS...BUT THE AVN KEEPS A DECENT CHANCE. WILL LEAN
TOWARDS THE WETTER AVN GIVEN FORECAST PW/S REMAINING IN THE 1.75 TO
2 INCH RANGE.

SATURDAY SHOULD BE A FAIRLY DRY DAY AS A BROAD AND DEEP LAYER
CYCLONIC CIRCULATION TO OUR EAST SHOULD ADVECT DRY AIR SOUTH IN ITS
NORTHWEST QUADRANT.

ON SUNDAY AND MONDAY...MOST OF THE MODELS ARE SHOWING A 500 MB AND
LOW LEVEL CYCLONIC CIRCULATION MOVING WEST ACROSS THE NORTHEAST AND
NORTH CENTRAL GULF. FORECAST SHEAR VALUES FROM THE AVN ARE VERY LOW
SUGGESTING THERE MAY BE POTENTIAL FOR TROPICAL DEVELOPMENT IF
CONVECTION GETS ORGANIZED. FOR NOW...WILL SHOW HIGHER RAIN CHANCES
IN COASTAL AREAS SUNDAY AND AREAWIDE ON MONDAY. IF DEVELOPMENT WERE
TO OCCUR...TROPICAL RAIN BANDS WOULD STILL BE PREVALENT ON TUESDAY
WITH DRIER CONDITIONS ARRIVING WITH BUILDING HIGH PRESSURE FROM THE
EAST WEDNESDAY.

MCB 71/92/72/93 3411
BTR 74/93/74/94 3411
MSY 77/92/78/93 3411
GPT 73/92/74/92 3411

.NEW...NONE
LA...NONE.
MS...NONE.

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:00 PM CDTSpecial Marine WarningLIX60 min
Aug 2, 4:01 PM CDTSevere Thunderstorm WarningLIXSaint Tammany59 min
Aug 2, 4:02 PM CDTSpecial Marine WarningLIX58 min
Aug 2, 4:02 PM CDTSpecial Marine WarningLIX58 min
Aug 2, 4:12 PM CDTSevere Thunderstorm WarningLIXOrleans63 min
Aug 2, 4:55 PM CDTSpecial Marine WarningLIX65 min
Aug 2, 4:55 PM CDTSpecial Marine WarningLIX65 min
Aug 2, 5:01 PM CDTSevere Thunderstorm WarningLIXOrleans, Plaquemines, Saint Bernard59 min
Aug 2, 5:49 PM CDTSevere Thunderstorm WarningLIXJefferson41 min
Aug 2, 6:08 PM CDTSpecial Marine WarningLIX52 min
Aug 2, 6:55 PM CDTSpecial Marine WarningLIX50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.